Alert archive / Mississippi / Flash Flood Watches in 2018
Flash Flood Watch 7, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Sep 7, 2018, 7:47 PM CDT for Carroll County, Mississippi. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2018, 7:47 PM CDT (00:47 UTC)
- Expired
- Sep 8, 2018, 7:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
County Carroll County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 7:27 PM CDT, 20 minutes earlier.
Area forecast discussion, Sep 7, 7:27 PM CDT, 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 727 PM CDT Fri Sep 7 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Local radar had a few -TSRA south of I-20 at 00Z. This activity is expected to dissipate before reaching HKS- JAN-MEI. VFR conds were reported areawide at 00Z and wl cont until 11Z. A brief period 11Z-14Z MVFR/IFR cigs wl develop over much of the area. VFR conds wl resume by 15Z but TSRA activity may affect GLH-GWO and result in flight restrictions. Isold-scattered aftn TSRA are expected elsewhere. /22/ && .DISCUSSION... The rest of today through Saturday night: A cluster of convective thunderstorms associated with the remnants of Gordon continue to impact our counties and parishes in the ArkLaMiss Delta. The main threat with storms in this region through the rest of the afternoon and evening will be flash flooding due to heavy rainfall rates, little storm motion, and storms training. Isolated, diurnal type thunderstorms will be possible elsewhere throughout the region this evening. Storm coverage will begin to diminish after sunset but some shower activity will stick around through tonight in the western portions of the region. As we get into Saturday, the remnants of Gordon will have merged with an upper level disturbance approaching the MS River Valley. Rain and storm chances will slowly increase from the west throughout the day on Saturday as this system approaches. Mid level ridging to the east of the area will nudge into the ArkLaMiss. The dry air associated with this ridging will help keep storm chances at bay in the east throughout the morning and most of the afternoon. However as the day progresses, the front associated with the aforementioned disturbance will continue to slowly push eastward towards the region. The increased forcing with this approaching front will help increase rain chances, pushing increased PoPs eastward as we get into Saturday evening. Although one or two strong storms are possible, severe weather is not expected. Rain and storms will stick around through Saturday night and into Sunday morning. Highs on Saturday will range from the mid 80s in the west to the low 90s in the east where less cloud cover will exist. Saturday night through Thursday: Mid level wave moving through the mid MS valley at the beginning of the period still looks to drop a surface cold front into the region by Saturday night. While the mid level energy looks to pull away to the east Sunday, the surface front will slow to a crawl as it moves into the deep tropical airmass (PWs around 2.25 in.) in place. As such, convection that forms along the slowly moving boundary will be quite efficient at rainfall production. With saturated ground from recent rainfall and expected 1 to 2 inch amounts with the slow moving frontal system, will include a limited flood potential for the northwest half of the forecast area for Sunday through Monday. Thereafter, the front looks to slide into eastern sections before losing its identity entirely by the end of the period. While the front remains, high diurnal convective coverage will continue, but should decrease to more normal coverage by the end of the period./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 89 72 86 / 39 38 59 57 Meridian 70 91 71 87 / 19 23 19 54 Vicksburg 71 89 72 86 / 59 51 66 57 Hattiesburg 70 89 72 88 / 18 27 25 48 Natchez 71 88 72 85 / 25 47 59 61 Greenville 71 87 71 81 / 50 66 76 69 Greenwood 72 88 72 82 / 31 53 72 67 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/22/26
Hazardous weather outlook, Sep 7, 2:33 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 233 PM CDT Fri Sep 7 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 233 PM CDT Fri Sep 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday A slow moving cold front will combine with deep tropical moisture to produce very heavy rainfall Sunday into Sunday night for much of the area. Rainfall amounts of one to two inches are expected over already saturated ground. This will lead to increased flash flooding potential. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 26 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Sep 7, 3:31 PM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
331 PM CDT FRI SEP 7 2018
MSZ018-019-072100-
Sunflower MS-Bolivar MS-
331 PM CDT FRI SEP 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER AND
SOUTHEASTERN BOLIVAR COUNTIES UNTIL 400 PM CDT...
At 330 PM CDT, Meteorologists were tracking a strong thunderstorm
over Shaw, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Cleveland and Boyle around 350 PM CDT.
Ruleville and Renova around 400 PM CDT.
Other locations impacted by this storm include Doddsville and
Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3377 9045 3359 9045 3348 9071 3353 9076
3353 9084 3364 9095 3395 9067
TIME...MOT...LOC 2030Z 220DEG 17KT 3362 9077
NFSpecial weather statement, Sep 7, 4:12 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
412 PM CDT FRI SEP 7 2018
MSZ018-072200-
Bolivar MS-
412 PM CDT FRI SEP 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BOLIVAR COUNTY
UNTIL 500 PM CDT...
At 412 PM CDT, Meteorologists were tracking a strong thunderstorm
over Gunnison, or 10 miles northeast of Rosedale, moving north at 20
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Deeson around 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3389 9084 3392 9102 3393 9101 3395 9105
3398 9106 3400 9103 3396 9100 3396 9097
3398 9096 3402 9099 3402 9094 3403 9089
3406 9089 3408 9087 3410 9088 3409 9092
3412 9095 3412 9078
TIME...MOT...LOC 2112Z 186DEG 17KT 3399 9096
NFLocal storm report, Sep 7, 5:13 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TORNADO 6 S KILMICHAEL 33.36N 89.58W
09/05/2018 MONTGOMERY MS PUBLIC
THIS BRIEF AND WEAK TORNADO IS ESTIMATED TO
HAVE OCCURRED IN A WOODED AREA JUST WEST OF
POPLAR CREEK BETWEEN HWY 407 AND PINE BLUFF
RD. A PICTURE OF THE TORNADO WAS RELAYED VIA
SOCIAL MEDIA AND AN INTERVIEW WAS CONDUCTED
WITH THE INDIVIDUAL WHO OBSERVED THE
TORNADO. TIME AND LOCATION WERE ESTIMATED
BASED OFF RADAR DATA. THE EYE WITNESS
ACCOUNT DESCRIBED A VERY BRIEF AND WEAK
TORNADO WITH SMALL PIECES OF DEBRIS AND
LEAVES BEING LOFTED A FEW HUNDRED FEET OFF
THE SURFACE. PATH LENGTH WAS ESTIMATED TO BE
AROUND A QUARTER MILE OR ROUGHLY 400 YARDS
WITH A SMALL WIDTH OF 25 YARDS.
&&
TWSpecial weather statement, Sep 7, 5:21 PM CDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Jackson MS 521 PM CDT FRI SEP 7 2018 MSZ059>061-072245- Adams MS-Jefferson MS-Franklin MS- 521 PM CDT FRI SEP 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON... NORTHWESTERN FRANKLIN AND NORTHEASTERN ADAMS COUNTIES UNTIL 545 PM CDT... At 521 PM CDT, Meteorologists were tracking a strong thunderstorm near Stanton, or 12 miles east of Natchez, moving north at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Stanton and Stampley around 525 PM CDT. Church Hill around 545 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3156 9107 3153 9125 3170 9135 3175 9111 TIME...MOT...LOC 2221Z 165DEG 13KT 3161 9119 NF
Special weather statement, Sep 7, 5:48 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
548 PM CDT FRI SEP 7 2018
MSZ059>061-072315-
Adams MS-Jefferson MS-Franklin MS-
548 PM CDT FRI SEP 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JEFFERSON...
NORTHWESTERN FRANKLIN AND NORTHEASTERN ADAMS COUNTIES UNTIL 615 PM
CDT...
At 547 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Stanton to near New Hope. Movement was
northwest at 5 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hamburg, Mcnair, Stampley, New Hope and Stanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3170 9131 3168 9081 3150 9082 3155 9124
3159 9131
TIME...MOT...LOC 2247Z 133DEG 6KT 3159 9124 3156 9090
NFSpecial weather statement, Sep 7, 6:15 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Jackson MS 615 PM CDT FRI SEP 7 2018 MSZ053-059-072345- Jefferson MS-Claiborne MS- 615 PM CDT FRI SEP 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 645 PM CDT... At 614 PM CDT, Meteorologists were tracking a strong thunderstorm over Pattison, or 27 miles west of Hazlehurst, moving north at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Pattison around 630 PM CDT. Port Gibson and Hermanville around 645 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3180 9076 3178 9094 3199 9101 3201 9076 TIME...MOT...LOC 2314Z 172DEG 6KT 3187 9087 NF
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:06 PM CDT | Flash Flood Warning | JAN | Carroll | 43 hr |
| Sep 8, 3:19 PM CDT | Special Weather Statement | JAN | Warren | 26 min |
| Sep 8, 3:47 PM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Sep 8, 4:05 PM CDT | Special Weather Statement | JAN | Humphreys | 40 min |
| Sep 8, 4:25 PM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 50 min |
| Sep 8, 4:43 PM CDT | Special Weather Statement | JAN | Carroll, Holmes | 32 min |
| Sep 8, 5:14 PM CDT | Special Weather Statement | JAN | Carroll, Leflore, Sunflower | 46 min |
| Sep 8, 2:10 PM CDT | Special Weather Statement | JAN | Richland | 35 min |
| Sep 8, 3:15 PM CDT | Special Weather Statement | JAN | West Carroll | 30 min |
| Sep 8, 4:39 PM CDT | Special Weather Statement | JAN | Concordia | 51 min |
Nearby
Flash Flood Watches in Mississippi, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.